Alert archive / North Carolina / Wind Advisories in 2026

Wind Advisory 3, NWS Newport/Morehead City, NC

February 1, 2026Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Feb 1, 2026, 12:20 PM EST for Dare County, Hyde County, North Carolina. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2026, 12:20 PM EST (17:20 UTC)
Expired
Feb 1, 2026, 3:08 PM EST
In force
3 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2026-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2026-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WWUS72 KMHX 011720
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1220 PM EST Sun Feb 1 2026

NCZ203-020930-
/O.CAN.KMHX.HW.W.0001.000000T0000Z-260201T2100Z/
/O.CON.KMHX.EC.W.0001.000000T0000Z-260202T1500Z/
Northern Outer Banks-
Including the cities of Kitty Hawk, Southern Shores, Duck,
Manteo, Kill Devil Hills, and Nags Head
1220 PM EST Sun Feb 1 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Dangerously cold wind chills as low as 3 above.

* WHERE...Northern Outer Banks.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

NCZ204-205-020930-
/O.CAN.KMHX.HW.W.0001.000000T0000Z-260201T2100Z/
/O.NEW.KMHX.WI.Y.0003.260201T1720Z-260201T2300Z/
/O.CON.KMHX.CW.Y.0004.000000T0000Z-260202T1500Z/
Ocracoke Island-Hatteras Island-
Including the cities of Avon, Rodanthe, Buxton, Hatteras Village,
Frisco, and Ocracoke
1220 PM EST Sun Feb 1 2026

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...For the Wind Advisory, northwest winds 20 to 30 mph with 
  gusts up to 40 mph. For the Cold Weather Advisory, very cold wind 
  chills as low as 3 above.

* WHERE...Hatteras Island and Ocracoke Island.

* WHEN...For the Wind Advisory, until 6 PM EST this evening. For the 
  Cold Weather Advisory, until 10 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frostbite and hypothermia will occur if unprotected skin is 
  exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

NCZ046-047-196-020930-
/O.CAN.KMHX.WI.Y.0002.000000T0000Z-260201T1800Z/
/O.CON.KMHX.EC.W.0001.000000T0000Z-260202T1500Z/
Tyrrell-Mainland Dare-East Carteret-
Including the cities of East Lake, Stumpy Point, Cedar Island,
Gum Neck, Manns Harbor, Columbia, Harkers Island, Beaufort, and
Sea Level
1220 PM EST Sun Feb 1 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Dangerously cold wind chills as low as 1 above.

* WHERE...East Carteret, Mainland Dare, and Tyrrell Counties.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

NCZ029-044-045-079>081-090>092-094-193>195-198-199-020930-
/O.CON.KMHX.EC.W.0001.000000T0000Z-260202T1500Z/
Martin-Pitt-Washington-Greene-Beaufort-Mainland Hyde-Duplin-
Lenoir-Jones-Pamlico-Northern Craven-Southern Craven-West
Carteret-Inland Onslow-Coastal Onslow-
Including the cities of Ponzer, Kinston, New Bern, Vanceboro,
Jamesville, Hookerton, Fairfield, Ernul, Pollocksville, Morehead
City, Greenville, Trenton, Newport, Half Moon, Beulaville,
Walstonburg, Oak City, Arapahoe, Havelock, Vandemere, Scranton,
Farmville, Swansboro, Belhaven, Chocowinity, Emerald Isle, Snow
Hill, Pink Hill, Oriental, Stella, Roper, Aurora, Kenansville,
Swanquarter, Washington, Bayboro, Williamston, Engelhard,
Jacksonville, Wallace, Plymouth, Bath, La Grange, Sneads Ferry,
Grimesland, Faison, Grifton, Warsaw, Richlands, Fairfield Harbor,
North Topsail Beach, River Bend, Creswell, Bethel, Dover,
Atlantic Beach, Cove City, Robersonville, and Maysville
1220 PM EST Sun Feb 1 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

* WHAT...Dangerously cold wind chills as low as 3 below.

* WHERE...A portion of eastern North Carolina.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

CEB
1 follow-up statement
878 
WWUS72 KMHX 012008
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
308 PM EST Sun Feb 1 2026

NCZ204-205-020930-
/O.CAN.KMHX.WI.Y.0003.000000T0000Z-260201T2300Z/
/O.CON.KMHX.CW.Y.0004.000000T0000Z-260202T1500Z/
Ocracoke Island-Hatteras Island-
Including the cities of Avon, Rodanthe, Buxton, Hatteras Village,
Frisco, and Ocracoke
308 PM EST Sun Feb 1 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills as low as 3 above.

* WHERE...Hatteras Island and Ocracoke Island.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

NCZ029-044>047-079>081-090>092-094-193>196-198-199-203-020930-
/O.CON.KMHX.EC.W.0001.000000T0000Z-260202T1500Z/
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-Coastal
Onslow-Northern Outer Banks-
Including the cities of Ponzer, Kinston, New Bern, Gum Neck,
Jamesville, Hookerton, Fairfield, Manns Harbor, Pollocksville,
Vanceboro, Greenville, Trenton, Ernul, Morehead City, Newport,
Harkers Island, Beulaville, Sea Level, Walstonburg, Oak City,
Arapahoe, Havelock, Vandemere, Southern Shores, Scranton,
Farmville, Swansboro, Belhaven, Chocowinity, Emerald Isle, Snow
Hill, Pink Hill, Duck, Columbia, Oriental, Stella, Beaufort,
Roper, Kill Devil Hills, Kitty Hawk, Aurora, Kenansville, Stumpy
Point, Washington, Swanquarter, Bayboro, Williamston, Cedar
Island, Engelhard, Jacksonville, Wallace, Plymouth, Bath, La
Grange, Half Moon, Sneads Ferry, Grimesland, Nags Head, Manteo,
Faison, Grifton, Warsaw, Richlands, Fairfield Harbor, East Lake,
North Topsail Beach, River Bend, Creswell, Bethel, Dover,
Atlantic Beach, Cove City, Robersonville, and Maysville
308 PM EST Sun Feb 1 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

* WHAT...Dangerously cold wind chills as low as 3 below.

* WHERE...A portion of eastern North Carolina.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Frostbite and hypothermia will occur if unprotected skin 
  is exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

CEB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 1, 7:17 AM EST, 5 hours 3 minutes earlier. Its key messages:

  • 1) Major Winter Storm ongoing with low continuing to deepen offshore dumping snow across the Carolinas through this morning. a) Heavy Snow: Heavy snow threat is ending west of hwy 17, with areas east of hwy 17 still primed to see an additional 2-4" as a band of heavier snowfall rates creeps eastward. Strong winds will also continue through the morning, which will produce near whiteout conditions at times, and even localized blizzard conditions along the northern OBX. By sunrise, snow should be confined to areas east of hwy 17, finally moving offshore around 10am. b) Wind: The rapidly deepening bomb cyclone is producing very strong winds across Eastern NC, especially the coast. Peak wind gusts have reached around 40 mph inland, and 50-60 mph along OBX and Downeast Carteret County. Winds along the Outer Banks could result in scattered power outages and some weaker trees blown down. c) Extreme Cold: More extreme cold is expected during and after the winter storm, with wind chills likely falling below 0 this morning and Monday morning, with little reprieve in the daytime today. d) Coastal Flooding: Potential for moderate to locally significant coastal flooding for areas along the Outer Banks and adjacent to the southern Pamlico Sound, maximized during high tide this morning. 2) MARINE...Extremely dangerous marine conditions expected this weekend as a low pressure system deepens rapidly off the NC coast. Storm conditions are expected for most waters, along with wave heights 10-20 feet for coastal waters.
Area forecast discussion, Feb 1, 7:17 AM EST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
717 AM EST Sun Feb 1 2026

.WHAT HAS CHANGED...
Heavier snow bands slowly starting to shift east. Changed PoPs
to reflect the slower trend, and adjusted end times for WS.W and
HW.W to reflect current forecast. Otherwise, no major changes
with this update.

&&

.KEY MESSAGES...
1) Major Winter Storm ongoing with low continuing to deepen
offshore dumping snow across the Carolinas through this morning.

a) Heavy Snow:

Heavy snow threat is ending west of hwy 17, with areas east of
hwy 17 still primed to see an additional 2-4" as a band of
heavier snowfall rates creeps eastward. Strong winds will also
continue through the morning, which will produce near whiteout
conditions at times, and even localized blizzard conditions
along the northern OBX. By sunrise, snow should be confined to
areas east of hwy 17, finally moving offshore around 10am.

b) Wind:

The rapidly deepening bomb cyclone is producing very strong
winds across Eastern NC, especially the coast. Peak wind gusts
have reached around 40 mph inland, and 50-60 mph along OBX and
Downeast Carteret County. Winds along the Outer Banks could
result in scattered power outages and some weaker trees blown
down.

c) Extreme Cold:

More extreme cold is expected during and after the winter
storm, with wind chills likely falling below 0 this morning and
Monday morning, with little reprieve in the daytime today.

d) Coastal Flooding:

Potential for moderate to locally significant coastal flooding
for areas along the Outer Banks and adjacent to the southern
Pamlico Sound, maximized during high tide this morning.

2) MARINE...Extremely dangerous marine conditions expected this
weekend as a low pressure system deepens rapidly off the NC
coast. Storm conditions are expected for most waters, along with
wave heights 10-20 feet for coastal waters.

&&

.DISCUSSION...
KEY MESSAGE 1a-1b...
A major winter storm starts winding down this morning across
the Carolinas as an area of low pressure deepens rapidly off the
NC coast and moves away. Snow has begun to wind down west of
hwy 17 , as a band of heavy snowfall rates slowly moves east.
Additional accumulations up to 0.5" west of hwy 17, 2-4" east of
hwy 17. Little change to previous snowfall accumulations.
Significant impacts continue, with travel being extremely
treacherous. Travel impacts will continue for many days, as
melting snow Monday onwards will refreeze each night bringing a
risk of black ice and slippery conditions.

In addition to the major impacts observed from the heavy snow,
very strong winds have developed as the low pressure deepens
rapidly off the NC coast. These strong winds have further
reduced visibilities, leading to blowing and drifting snow, and
could lead to blizzard conditions developing across the Outer
Banks and Downeast Carteret County.

Potential Life Threatening Situations: The combination of these
hazards will make travel impossible and could lead to life
threatening situations if motorists become stranded due to the
extreme cold temperatures currently observed. Additionally,
scattered power outages have been observed in Carteret and Dare
counties and continue to be a risk due to strong winds/heavy
snow knocking down power lines and/or trees. Power restoration
is slow due to treacherous road conditions, and residents should
prepare for the potential for longer term power outages with
extremely cold temperatures outside.

Historically, this storm's setup is most like the December 24, 1989
and early March 1980 storms. Both of these historic events produced
12+" of snow for Eastern North Carolina with accumulations from
the March 1980 storm nearing 24" in some areas. While getting
reports of 24" is unlikely once the sun rises, we have seen
widespread 10+", likely to become 12+" as more morning
observations come in. This expansive snowpack will not melt
quickly due to the extremely cold air that will build in behind
this system. Temperatures aren't expected to approach freezing
until Monday, but some areas may not get above freezing until
Tuesday.

KEY MESSAGE 1c...
Extremely cold air will stick around behind the winter storm
with the potential to set additional new record low temperatures
Monday and Tuesday mornings. Lows will be 10-20F, potentially
single digit in areas with a substantial snow pack, tonight/Monday
morning with dangerously cold wind chills in the sub- zero to
single digit range. High temperatures will be below freezing
today and a little above freezing on Monday, but it's possible
some inland areas to remain below freezing into Tuesday. Wind
chills are currently in the low single digits, expected to
reach zero or below zero by sunrise. Travel impacts will
continue for many days, as melting snow Monday onwards will
refreeze each night bringing a risk of black ice and slippery
conditions.

KEY MESSAGE 1d...
The combination of very strong winds, wave action, and high
astronomical tides will lead to moderate to locally significant
coastal flooding impacts, both soundside and oceanside this
morning. Impacts will likely begin on the oceanside mainly
north of Cape Hatteras and transition to soundside, mainly south
of Oregon Inlet as winds back from NE to NW into Sun. This will
likely lead to travel impacts for vulnerable portions of NC-12,
especially for Hatteras and Ocracoke Islands. All coastal flood
products issued remain in effect; Warnings across Downeast
Carteret northward through the rest of the OBX, with potential
for 2-4 ft of inundation (above ground level). A coastal flood
advisory is in effect across southern Craven and Pamlico
Counties for a threat for 1-2 ft inundation above ground level
as strong NE to N winds pile up water along the mouth of the
Neuse. At this time, greatest oceanside impacts expected from
Duck to Ocracoke...and soundside impacts from Rodanthe to
Downeast Carteret. Minor water rises possible for areas adjacent
to the southern Albemarle Sound. High Surf Advisories remain in
effect from Cape Lookout to Duck.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
IFR cont for the inner coastal plain as -SN and low cigs cont.
VFR now for KISO and KPGV as snow has ended and low cigs lifted.
Winds of 20-25 kt cont into the morning before winding down
through the afternoon and becoming light tonight.

Outlook: Conditions remaining VFR Sunday night into mid next week,
through it will remain very cold. Another weak weather system will
push across the area Wednesday into early Thursday that may produce
sub-VFR conditions in predominantly light rain with some
potential for light snow as well.

&&

.MARINE...
A rapidly deepening low pressure system will continue to
produce extremely dangerous marine conditions through today.
Latest obs show NNW winds 20-40 kt gusting 40-60 kt, with seas
10-20 ft. Storm force wind gusts continue through much of the
morning before dropping down to gale force gusts late
morning/noon. The next 2-4 hours coastal waters off of Hatteras
Island could see Hurricane Force wind gusts (> 64kts) outside
of 15NM from the coast. The brief duration and lack of area
coverage precluded any upgrade from Storm Force to Hurricane
Force marine warnings. Boating conditions are treacherous for
all marine traffic through today.

Outlook: Conditions will slowly improve tonight with winds
forecast to drop below SCA criteria by Monday afternoon. 6+ ft
seas may linger into Tuesday morning. Another system is set to
impact the area late week, deteriorating marine conditions yet
again.

&&

.CLIMATE...
Record Low temps for 02/02 (Monday)

LOCATION       TEMP/YEAR
New Bern       19   1980  (KEWN ASOS)
Cape Hatteras  20   1977  (KHSE ASOS)
Greenville     12   1971  (COOP - Not KPGV AWOS)
Kinston        13   1980  (COOP - Not KISO AWOS)
Jacksonville   16   1980  (NCA ASOS)

Record Low temps for 02/03 (Tuesday)

LOCATION       TEMP/YEAR
New Bern       15   1980  (KEWN ASOS)
Cape Hatteras  15   1917  (KHSE ASOS)
Greenville     9    1917  (COOP - Not KPGV AWOS)
Kinston        12   1980  (COOP - Not KISO AWOS)
Jacksonville   18   1980  (NCA ASOS)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Winter Storm Warning until noon EST today for NCZ029-044-045-
     079>081-090>092-094-193>195-198-199.
     Extreme Cold Warning until 10 AM EST Monday for NCZ029-044>047-
     079>081-090>092-094-193>196-198-199-203.
     Wind Advisory until 9 AM EST this morning for NCZ045-080-081-
     094-194-195.
     Winter Storm Warning until 4 PM EST this afternoon for NCZ046-
     047-196-203>205.
     Wind Advisory until 1 PM EST this afternoon for NCZ046-047.
     Coastal Flood Advisory until 1 PM EST this afternoon for
     NCZ094-194.
     Coastal Flood Warning until 1 PM EST this afternoon for NCZ196.
     High Wind Warning until 9 AM EST this morning for NCZ196.
     High Surf Advisory until 7 PM EST this evening for NCZ196-204.
     Coastal Flood Warning until midnight EST tonight for
     NCZ203>205.
     High Wind Warning until 4 PM EST this afternoon for NCZ203>205.
     High Surf Advisory until 7 AM EST Monday for NCZ203-205.
     Cold Weather Advisory until 10 AM EST Monday for NCZ204-205.
MARINE...Storm Warning until 11 AM EST this morning for AMZ131-135-137-
     230-231.
     Gale Warning until 1 PM EST this afternoon for AMZ136.
     Storm Warning until 1 PM EST this afternoon for AMZ150-152-154-
     156.
     Storm Warning until 10 AM EST this morning for AMZ158.

&&

DISCUSSION...CQD/CEB/RJ
AVIATION...TL
MARINE...CQD/CEB/RJ
Hazardous weather outlook, Feb 1, 9:25 AM EST, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
925 AM EST Sun Feb 1 2026

NCZ205-021430-
Hatteras Island-
925 AM EST Sun Feb 1 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...
...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Cold Weather Advisory.
   High Wind Warning.
   High Surf Advisory.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Cold Weather Advisory.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044-045-079>081-090>092-193-195-198-199-021430-
Martin-Pitt-Washington-Greene-Beaufort-Mainland Hyde-Duplin-Lenoir-
Jones-Northern Craven-West Carteret-Inland Onslow-Coastal Onslow-
925 AM EST Sun Feb 1 2026

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON EST TODAY...
...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON EST TODAY...
...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON EST TODAY...
...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-021430-
Ocracoke Island-
925 AM EST Sun Feb 1 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...
...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Cold Weather Advisory.
   High Wind Warning.
   High Surf Advisory.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Cold Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-021430-
Northern Outer Banks-
925 AM EST Sun Feb 1 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Extreme Cold Warning.
   High Wind Warning.
   High Surf Advisory.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ094-194-021430-
Pamlico-Southern Craven-
925 AM EST Sun Feb 1 2026

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON EST TODAY...
...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Extreme Cold Warning.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-021430-
East Carteret-
925 AM EST Sun Feb 1 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Extreme Cold Warning.
   High Surf Advisory.
   Wind Advisory.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ046-047-021430-
Tyrrell-Mainland Dare-
925 AM EST Sun Feb 1 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.
   Wind Advisory.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Cold Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 1, 12:13 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1213 PM EST Sun Feb 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 AM     Snow             3 E Belhaven            35.55N 76.57W
02/01/2026  M13.0 Inch       Beaufort           NC   Public

            some drifts as high as 32 inches.

&&

Heden
Local storm report, Feb 1, 12:15 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1215 PM EST Sun Feb 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     Snow             3 W Williamston         35.86N 77.12W
02/01/2026  M13.0 Inch       Martin             NC   Public

            The wind is blowing and there is some
            drifting. I measured in a protected area
            away from snow drifting.

&&

Heden
Local storm report, Feb 1, 12:16 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1216 PM EST Sun Feb 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 AM     Snow             1 S Camp Lejeune Center 34.69N 77.37W
02/01/2026  M13.0 Inch       Onslow             NC   Public

            Open unobstructed area in my back yard away
            from trees or buildings.

&&

Heden
Local storm report, Feb 1, 12:17 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1217 PM EST Sun Feb 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     Snow             Rose Hill               34.82N 78.03W
02/01/2026  M10.0 Inch       Duplin             NC   Public

&&

SGK
Local storm report, Feb 1, 12:18 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1218 PM EST Sun Feb 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     Snow             1 S Dowdy Ficklen Stadi 35.59N 77.36W
02/01/2026  M12.0 Inch       Pitt               NC   Public

&&

Heden
Local storm report, Feb 1, 12:19 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
1219 PM EST Sun Feb 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     Snow             Blounts Creek           35.42N 76.96W
02/01/2026  M13.0 Inch       Beaufort           NC   Public

&&

SGK

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 9:04 AM ESTGale WarningMHX6 hr
Feb 1, 9:04 AM ESTSmall Craft AdvisoryMHX48 hr
Feb 1, 10:33 AM ESTWinter Weather AdvisoryMHXBeaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more24 hr
Feb 1, 12:55 PM ESTCoastal Flood AdvisoryMHXDare, Hyde11 hr

Nearby

Wind Advisories in North Carolina, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.